Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 187, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 12, 2000, 9:14 PM CDT for Wichita County, Kansas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2000, 9:14 PM CDT (02:14 UTC)
- Expired
- Jul 12, 2000, 10:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Wichita County, KS
The radar
The Goodland radar (KGLD), 103 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1063 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 2110 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGLD 130214
SVRGLD
KSC203-130315-
BULLETIN - IMMEDIATE ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
914 PM CDT WED JUL 12 2000
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WICHITA COUNTY IN WEST CENTRAL KANSAS
* UNTIL 1015 PM CDT
* AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES NORTH OF LYDIA...OR ABOUT 10 MILES
SOUTH OF LEOTI...MOVING NORTHWEST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LEOTI...SELKIRK AT 1015 PM CDT
HAIL UP TO ONE INCH IN DIAMETER CAN BE EXPECTED WITH THIS STORM.
WHEN THUNDERSTORMS ARE OCCURRING...MOVE INDOORS. DO NOT STAND BY
WINDOWS. UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES...
COMPUTERS...AND ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED.
DAMAGING WINDS...LARGE HAIL...VERY HEAVY RAIN...AND FREQUENT DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS.
HEAVY RAINS FROM THIS STORM MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS
THEY MAY BE WASHED OUT.
$$
ENTWISTLE
LAT...LON 3823 10134 3833 10115 3865 10135 3853 10158
3843 10156What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 6:43 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 12, 6:43 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION...CORRECTED COUNTIES INCLUDED IN WATCH NATIONAL WEATHER SERVICE GOODLAND KS 543 PM MDT WED JUL 12 2000 WILL ISSUE A FLASH FLOOD WATCH UNTIL 3 AM FOR KIT CARSON AND YUMA COUNTIES OF FAR EASTERN COLORADO. SLOW MOVING THUNDERSTORMS WERE CAUSING FLASH FLOODING WEST OF AKRON LATE THIS AFTERNOON. EXPECT STORMS TO DRIFT SOUTHEAST ALONG WELL-DEFINED THETA E RIDGE FROM AKRON TO BURLINGTON TONIGHT AS EMBEDDED SHORTWAVE MOVES EAST IN 15 TO 20 KNOT UPPER LEVEL FLOW. WILL INCREASE COVERAGE OF STORMS TONIGHT OVER WESTERN AREAS AND WILL EXTENDED STORM CHANCES TO INCLUDE OVERNIGHT. .GLD...FLASH FLOOD WATCH UNTIL 3 AM FOR KIT CARSON AND YUMA COUNTIES OF FAR EASTERN COLORADO. SKIPPER
In the hours before
Special weather statement, Jul 12, 6:03 PM CDT, 3 hours 11 minutes before
COZ090>092-130300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 503 PM MDT WED JUL 12 2000 ...A SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 9 PM FOR EXTREME EASTERN COLORADO... YUMA...KIT CARSON...AND CHEYENNE COUNTIES ARE IN THIS WATCH. THUNDERSTORMS WILL DEVELOP IN MUCH OF YUMA COUNTY AND IN CENTRAL KIT CARSON COUNTY BETWEEN STRATTON AND VONA THROUGH 7 PM. STORMS WILL MOVE AT LESS THAN 5 MILES AN HOUR...SO HEAVY RAINFALL IS POSSIBLE. THUNDERSTORMS IN THE FORT MORGAN AREA HAVE ALREADY PRODUCED HEAVY RAINS...FLASH FLOODING...AND HAIL WELL OVER AN INCH IN DIAMETER. LARGE HAIL TO ONE AND A HALF INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THE STRONGER STORMS IN EXTREME EASTERN COLORADO. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. YOU# NEED TO BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. && ENTWISTLE
Special weather statement, Jul 12, 7:50 PM CDT, 1 hour 24 minutes before
COZ090>092-130300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 650 PM MDT WED JUL 12 2000 ...A SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 9 PM FOR YUMA...KIT CARSON...AND CHEYENNE COUNTIES OF FAR EASTERN COLORADO... ...A FLASH FLOOD WATCH IS IN EFFECT FOR KIT CARSON AND YUMA COUNTIES... THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL CONTINUE THROUGH 9 PM OVER FAR EASTERN COLORADO...MAINLY NORTH OF INTERSTATE 70. FLASH FLOODING IS POSSIBLE WITH THESE STORMS. LARGE HAIL TO ONE INCH IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THE STRONGER STORMS IN EXTREME EASTERN COLORADO. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. YOU NEED TO BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. && SKIPPER
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.